Alert archive / Colorado / Frost Advisories in 2014
Frost Advisory 7, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 3, 2014, 2:43 PM MDT for 7 counties in Colorado. It took effect at Oct 4, 2014, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 2:43 PM MDT (20:43 UTC)
- In effect from
- Oct 4, 2014, 3:00 AM MDT
- Expired
- Oct 4, 2014, 8:40 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567 WWUS75 KPUB 032043 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT FRI OCT 3 2014 COZ085-086-089-093-095>098-040445- /O.NEW.KPUB.FR.Y.0007.141004T0900Z-141004T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 243 PM MDT FRI OCT 3 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. * LOCATION...SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO... BENT...PROWERS AND KIOWA COUNTIES. * TEMPERATURE...LOWS WILL FALL INTO THE LOWER 30S...MAINLY IN AREAS ALONG AND NORTH OF THE ARKANSAS RIVER. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. && $$
3 follow-up statements
229 WWUS75 KPUB 040143 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 743 PM MDT FRI OCT 3 2014 COZ085-086-089-093-095>098-040945- /O.CON.KPUB.FR.Y.0007.141004T0900Z-141004T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 743 PM MDT FRI OCT 3 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY... * LOCATION...SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO... BENT...PROWERS AND KIOWA COUNTIES. * TEMPERATURE...LOWS WILL FALL INTO THE LOWER 30S...MAINLY IN AREAS ALONG AND NORTH OF THE ARKANSAS RIVER. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. && $$
222 WWUS75 KPUB 040938 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 338 AM MDT SAT OCT 4 2014 COZ085-086-089-093-095>098-041500- /O.CON.KPUB.FR.Y.0007.000000T0000Z-141004T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 338 AM MDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO... BENT...PROWERS AND KIOWA COUNTIES. * TEMPERATURE...LOWS WILL FALL INTO THE LOWER 30S...MAINLY IN AREAS ALONG AND NORTH OF THE ARKANSAS RIVER. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. && $$
524 WWUS75 KPUB 041440 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 840 AM MDT SAT OCT 4 2014 COZ085-086-089-093-095>098-041545- /O.CAN.KPUB.FR.Y.0007.000000T0000Z-141004T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 840 AM MDT SAT OCT 4 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE 40S ACROSS THE AREA. $$ SR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 3, 2:37 PM MDT, 6 minutes earlier.
Area forecast discussion, Oct 3, 2:37 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT FRI OCT 3 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 235 PM MDT FRI OCT 3 2014 WITH AN UPR RIDGE REMAINING CENTERED ALONG THE CA COAST...NW FLOW ALOFT WL CONTINUE OVER CO TONIGHT AND SATURDAY. IN THIS NW FLOW...OCCASIONAL HIGH LEVEL CLOUDS WL MOVE OVR THE AREA...BUT THE WEATHER WILL REMAIN DRY. LIGHT WINDS TONIGHT AND MOSTLY CLEAR SKIES WL ALLOW GOOD RADIATIONAL COOLING TO OCCUR. FREEZING TEMPS CAN ONCE AGAIN BE EXPECTED IN MUCH OF THE SAN LUIS VALLEY...BUT SINCE A HARD FREEZE OCCURRED OVR THE MAJORITY OF THE VALLEY THIS MORNING...FREEZE HIGHLIGHTS WILL NOT LONGER BE ISSUED THIS SEASON FOR THE SAN LUIS VALLEY. TEMPS IN SOME LOCATIONS OVER THE SOUTHEAST PLAINS...ALONG AND NORTH OF THE ARKANSAS RIVER VALLEY...AND IN PORTIONS OF EL PASO COUNTY...ARE EXPECTED TO FALL TO NEAR FREEZING SATURDAY MORNING...SO WILL ISSUE A FROST ADVISORY. ALTHOUGH FROST WL NOT BE LIKELY OVR THE FAR WESTERN AREAS OF PUEBLO COUNTY...WL STILL ISSUE A FROST ADVISORY FOR THE COUNTY BECAUSE OF THE EXPECTED NEAR FREEZING TEMPS OVR EASTERN PORTIONS OF THE COUNTY AND IN LOCATIONS NEAR THE RIVER. ON SATURDAY DRY WEATHER WILL CONTINUE WITH HIGH TEMPS BEING CLOSE TO AVERAGE IN MOST AREAS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 235 PM MDT FRI OCT 3 2014 ...WARM AND DRY WEATHER CONTINUES THROUGH WEDNESDAY.... THE STABLE WX PATTERN SHOULD CONTINUE THROUGH THE FIRST COUPLE DAYS OF NEXT WEEK. TEMPS WILL CLIMB INTO THE 70S OVER THE PLAINS AND COULD TOP 80 DEGREES MONDAY AND TUESDAY...AS THE UPPER RIDGE IS FIRMLY ESTABLISHED OVER OUR AREA. A WEAK SHORTWAVE IN NW FLOW WILL BRING SOME MID-HIGH LEVEL CLOUDS OVER ERN AND SRN PORTIONS OF OUR CWA ON SUNDAY...BUT PRECIP SHOULD STAY NIL THROUGH TUESDAY OVER THE ENTIRE CWA. FORECAST GETS A BIT TRICKY BEYOND TUESDAY...PARTLY DUE TO THE UNCERTAINTY REGARDING TROPICAL STORM SIMON. THE LAST COUPLE OF RUNS OF THE GFS BRING SOME OF SIMON'S MOISTURE INTO SRN AND ERN PORTIONS OF THE CWA AS EARLY AS LATE WED AFTERNOON OR EARLY EVE. THIS COULD BRING SIGNIFICANT PRECIP TO THE EXTREME SRN OR SERN CORNER OF THE STATE. THE ECMWF AND ENSEMBLES KEEP MOST OF THE IMPACT FROM SIMON AWAY FROM OUR AREA. GIVEN THE CONSISTENCY OF THE GFS FORECAST OVER THE LAST FEW RUNS...WILL MAINTAIN LOW OR SLIGHT CHANCES OF PRECIP FOR THE ERN-SERN PLAINS WED EVE THROUGH THU. IF THE GFS PERSISTS AND/OR GETS SOME SUPPORT FROM OTHER MODELS...MAY HAVE TO RAISE POPS AT SOME POINT...BUT FOR NOW THE ODDS ARE AGAINST IT. THE BIGGER QUESTION IS HOW SOON THE RIDGE WILL BREAK DOWN AND PERMIT MORE OF A TROUGH OVER THE ROCKIES...WITH A SERIES OF COLD FRONTS POSSIBLY AFFECTING OUR AREA BY LATE NEXT WEEK. IN THIS REGARD...THE ECMWF IS MORE OPTIMISTIC IN BRINGING COLDER AIR TO THE AREA LATE IN THE PERIOD...WHILE THE GFS REESTABLISHES THE REX BLOCK OVER THE ERN PACIFIC. NOT MUCH CONFIDENCE IN EITHER SOLUTION AT THIS POINT...SO WILL MAINTAIN THE LOW ENSEMBLE POPS FOR THE LATTER PORTION OF NEXT WEEK. AT SOME POINT...CLIMATOLOGY FAVORS A RETURN TO A WETTER AND COOLER PATTERN...JUST A QUESTION OF WHEN OF COURSE. THU-FRI SEEMS THE MOST LIKELY SUSPECT AT THIS POINT. ROSE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 235 PM MDT FRI OCT 3 2014 WITH DRY NW FLOW ALOFT REMAINING OVER THE AREA TONIGHT AND SATURDAY...VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 9 AM MDT SATURDAY FOR COZ085-086-089- 093-095>098. && SHORT TERM...28 LONG TERM...ROSE AVIATION...28
Hazardous weather outlook, Oct 3, 11:23 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1123 AM MDT FRI OCT 3 2014 COZ058>089-093>099-041730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1123 AM MDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT TONIGHT SUBFREEZING TEMPERATURES ARE AGAIN EXPECTED OVER THE SAN LUIS VALLEY. SOME LOCATIONS OVER THE SOUTHEAST PLAINS WILL SEE LOW TEMPERATURES TONIGHT AROUND FREEZING...ESPECIALLY ALONG THE ARKANSAS RIVER VALLEY. TENDER PLANTS WILL AGAIN NEED PROTECTION IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/28
Nearby
Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.